Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Oct 13, 2012, 2:21 PM CDT for Fisher County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- Oct 13, 2012, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS84 KSJT 131921
SPSSJT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012
TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
HITSON BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 12:58 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 13, 12:58 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1258 PM CDT SAT OCT 13 2012 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... MAIN AVIATION IS TIMING OF THUNDERSTORM DEVELOPMENT INTO THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT FROM MIDLAND TO CHILDRESS THIS AFTERNOON...THEN DEVELOP EASTWARD. EXPECT LINE TO MOVE TO A SAN ANGELO TO ABILENE AROUND 00Z...BUT MAY SEE A FEW STORMS AHEAD OF THE LINE EARLIER IN THE AFTERNOON. POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING...SO TAFS MAY BE UPDATED FOR THAT POTENTIAL...ESPECIALLY AT KABI. FRONT IS EXPECTED TO SLOW DOWN AS IT MOVES TOWARD THE I-10 CORRIDOR. KSOA AND KJCT HAVE AT SOME POTENTIAL FOR A PATCHES OF MVFR STRATUS...MAINLY BETWEEN 9-12Z. 04 && .PREV DISCUSSION... /ISSUED 707 AM CDT SAT OCT 13 2012/ DISCUSSION... LOOK FOR VERY CHALLENGING FLIGHT WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. AVIATION BELOW HAS DETAILS. AVIATION... AN APPROACHING UPPER STORM SYSTEM...ALONG WITH AN ASSOCIATED COLD FRONT...WILL PRODUCE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY AND MUCH OF TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN THREATS TO AIR TRAFFIC WILL BE LARGE HAIL...VERY STRONG DOWN BURST WINDS...AND LIGHTNING. MEANWHILE...EXPECT STRATUS AND ASSOCIATED MVFR CEILINGS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR MOST OF THIS MORNING. WITH SOME SHOWER ACTIVITY ALREADY DEVELOPING ACROSS WEST CENTRAL TEXAS...CEILING BASES WILL BE RAGGED. IN ADDITION...A LOW LEVEL JET AROUND 45 KNOTS WILL CONTINUE TO PRODUCE GUSTY SOUTH SURFACE WINDS FOR MOST OF TODAY. SOME GUSTS MAY BE AROUND 30 KNOTS. AFTER MIDNIGHT TONIGHT...PLAN FOR WINDS TO DIMINISH AND BECOME MORE NORTH...AS THE COLD FRONT MOVES SOUTHEAST ACROSS WEST CENTRAL TEXAS. BY 12Z TOMORROW MORNING...MOSTLY CLEAR SKIES AND NORTH WINDS AROUND 10 KNOTS WILL DOMINATE WEST CENTRAL TEXAS. HUBER PREV DISCUSSION... /ISSUED 352 AM CDT SAT OCT 13 2012/ SHORT TERM... AN APPROACHING UPPER STORM SYSTEM WILL PRODUCE THUNDERSTORMS...SOME POSSIBLY SEVERE...ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THE LATEST WATER VAPOR LOOP PLACES THE CENTER OF THIS SYSTEM OVER WESTERN COLORADO. AT THE SURFACE...A PACIFIC COLD FRONT EXTENDS FROM NEAR EL PASO INTO SOUTHEASTERN COLORADO. MODELS ARE IN GOOD AGREEMENT REGARDING THE TIMING OF THIS PACIFIC FRONT. THE FRONT WILL PUSH INTO OUR WESTERN COUNTIES THIS AFTERNOON. AS THE STORM PREDICTION CENTER INDICATES IN THEIR DAY ONE OUTLOOK...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...AS THE BEST UPPER DYNAMICS MOVE OVER WEST CENTRAL TEXAS. MODELS FORECAST SOUNDINGS...CENTERED ON SEVERAL LOCATIONS ACROSS WEST CENTRAL TEXAS...INDICATE SURFACE BASED CAPES THIS AFTERNOON IN THE 1500 TO 2000 J/KG RANGE. ALSO...THE BOUNDARY LAYER WILL HAVE GOOD VEERING WITH HEIGHT AND BULK SHEAR VALUES AROUND 40 KNOTS. THUS...I WOULD EXPECT SOME SUPERCELLS ACROSS WEST CENTRAL TEXAS MAINLY FROM 18Z THIS AFTERNOON TO 06Z TONIGHT. AGAIN...I AGREE WITH THE RISK ASSESSMENT FROM THE STORM PREDICTION CENTER. THE MAIN THREAT WILL BE HAIL AND DAMAGING WINDS. HOWEVER...WELL DEVELOPED MID LATITUDE CYCLONES LIKE THIS ONE ALWAYS PRESENT THE RISK OF TORNADOES. BUT...THE GREATEST TORNADO THREAT WILL BE NORTH OF OUR AREA WHERE BETTER SHEAR AND INSTABILITY WILL BE LOCATED. AS FOR TEMPERATURES...NUMBERS CLOSE TO MOS GUIDANCE LOOK REASONABLE FOR HIGHS TODAY AND LOWS TONIGHT. I DO EXPECT SOME BREAKS IN THE CLOUDS THIS AFTERNOON. SO...HIGHS TODAY IN THE 80S LOOK ON TRACK. HUBER LONG TERM... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A PACIFIC COLD FRONT/DRYLINE MOVING ACROSS THE AREA WILL OCCUR MOSTLY IN THE FIRST 24 HOURS OF THE FORECAST...BUT A FEW SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY SUNDAY MORNING. I LEFT IN SLIGHT CHANCE POPS ACROSS THESE AREAS...WITH MOST CONVECTION ENDING BY 18Z. NORTH WINDS AND PARTLY CLOUDY SKIES WILL MAKE FOR A PLEASANT DAY ON SUNDAY. HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL NORMALS...GENERALLY IN THE LOWER TO MID 80S. SLIGHTLY COOLER TEMPERATURES ARE FORECAST ON MONDAY...AS 850MB TEMPERATURES COOL BY ABOUT A DEGREE CELSIUS AND MID AND UPPER LEVEL CLOUD COVER INCREASES. LOW TEMPERATURES BOTH NIGHTS WILL RANGE IN THE MID AND UPPER 50S. MODELS ARE SHOWING A LITTLE BETTER AGREEMENT WITH RESPECT TO THE NEXT WEAK UPPER LEVEL TROUGH THAT WILL TRACK ACROSS THE AREA TUESDAY. THE MAIN DIFFERENCE IS THAT THE GFS TAPS INTO SOME PACIFIC MOISTURE WHICH RESULTS IN SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER THE SOUTHERN HALF OF THE CWA...TUESDAY AND TUESDAY NIGHT. THE ECMWF CONTINUES TO ADVERTISE A DRY SOLUTION. I WENT AHEAD AND ADDED IN SLIGHT CHANCE POPS OVER THE SOUTHERN HALF OF THE AREA...TUESDAY AND TUESDAY NIGHT...BUT THESE MAY NEED TO BE INCREASED IF MODELS COME INTO BETTER AGREEMENT ON THE PRECIPITATION POTENTIAL. THE NEXT UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS WEDNESDAY...SENDING A COLD FRONT INTO WEST CENTRAL TEXAS WEDNESDAY NIGHT. THE FRONT WILL HELP TO KEEP TEMPERATURES ACROSS THE REGION NEAR SEASONAL NORMALS THROUGH THE END OF THE WEEK. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 56 81 53 82 / 50 50 10 5 0 SAN ANGELO 84 55 83 53 81 / 50 50 10 5 5 JUNCTION 85 65 83 55 83 / 30 60 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 2:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT SAT OCT 13 2012
TXZ098-131945-
HASKELL TX-
214 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR HASKELL COUNTY...
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RULE...OR ABOUT 16 MILES WEST OF HASKELL...MOVING NORTHEAST AT 40
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
THE STRONG THUNDERSTORM WILL BE NEAR...
ROCHESTER BY 230 PM CDT
O'BRIEN BY 235 PM CDT
US-277 NEAR THE HASKELL-KNOX COUNTY LINE AND WEINERT BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3332 9947 3304 9997 3307 10000 3331 10000
3341 9988 3340 9947
TIME...MOT...LOC 1915Z 228DEG 35KT 3320 9997Special weather statement, Oct 13, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012
TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
HITSON BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:14 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Oct 13, 2:59 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| Oct 13, 3:34 PM CDT | Tornado Warning | SJT | Haskell | 26 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| Oct 13, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| Oct 13, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Oct 13, 4:35 PM CDT | Special Weather Statement | SJT | Irion | 25 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | SJT | Irion | 37 min |
| Oct 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| Oct 13, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| Oct 13, 5:01 PM CDT | Special Weather Statement | SJT | Nolan | 29 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 5:20 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 25 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 35 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 27 min |
| Oct 13, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Oct 13, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Oct 13, 5:51 PM CDT | Special Weather Statement | SJT | Taylor | 24 min |
| Oct 13, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 34 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 28 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | SJT | Callahan | 39 min |
| Oct 13, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 35 min |
| Oct 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 30 min |
| Oct 13, 6:53 PM CDT | Special Weather Statement | SJT | Runnels | 67 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.